should i be taking aspirin?

after being diagnosed with a dvt last year and a positive aps antibody test doctors think i dont have aps, and have been taken off warfarin, but i am away on a break and have started to get very bad headaches- i have taken it upon myself to start taking aspirin- just 75mg per day- as i wont be able to see a doctor till feb...is this wise...or should i stop? i am just worried about another dvt...many thanks xc

8 Replies

oldestnewest
  • This is difficult as we are not Doctors but taking Aspirin for headaches which is an over the counter medication for a few days while you are on a break is a perfectly normal thing to do. If you are really worried you should take yourself to an A&E and or see your GP as soon as you get back from your break - I hope you have managed to have at least a decent time while you have been away!! x

  • I can see why you like many people have decided to take aspirin whilst you wait, although I would be trying to speed up the appointment, as I really do not understand having a dvt and a positive test why they would take you off your medication unless they are NOT fully informed about the condition. I myself am seronegative and I take 75 aspirin, on a full stomach twice a day.

    Where are you located, and if your care is not good enough you might have to swiftly take yourself privately to sort it out, as in fact I did, or at least ring where you are going and explain how terrible you feel. Your GP or consultant should be advising you on this, we can't - we can only all say what we do.

    There are plenty of medical papers you could print out off the Hughes Syndrome Website that would help them, and the flim of our last patient's day at St Thomas' Hospital, with all the major medical experts, you could give them. I have done all of this and issued books written, it is tiresome and not safe for you to be left unsupervised with this condition. Mary F x

  • Have you had any problems with your stomach, remember that you should have a full stomach before you take one

    karen

  • Dear Carinab

    I agree with the other respondants to your post. You need to see a Dr who will manage your APS more actively and effectively. You say that you have had a positive Antibody test; have you just had the one test, or has the test been repeated after a period of time and still found to be positive? If so, then there is even more need for you to be seen by an APS experienced Dr. As Mary has said you may have to do this privately, at least initially, by booking an appointment to see Prof Hughes or one of his team at the London Lupus Centre; if you are based in the UK or can travel here. They will then write to your GP with a plan for your future management.

    I respect of your taking 75mg Aspirin, we cannot advise you on that other than saying, as others above have, that it is a normal thing to do, as long as you take it on a full stomach and are not allergic to Aspirin but you do need to see an APS experienced consultant as soon as possible.

    Best wishes.

    Dave

  • Dear Carinab,

    I am absolutely not a doctor but I am thinking; You have been taken off Warfarin and now you take 75 mg Aspirin daily. Did Aspirin help the headaches? By own experience I know it is a great difference between Aspirin and Warfarin.

    See a doctor who knows APS.

  • Hi, Thank you for all your great responses...I am currently being treated very well by the doctors at st thomas's, Its just that i am away in new zealand at the moment...I told the doctors about the headaches before i left, and they said it could be a side effect of coming of the warfarin, and i am waiting for my 2nd aps antibody test when i return. I just wanted to know if there could be any bad side effects of taking the aspirin, as i have noticed my headaches have subsided since taking 75mg per day...I dont have any stomach problems and have been taking it after my dinner. Thanks again for your responses. xc

  • Dear Karinab,

    I think it was a brilliant idea to take 75 mg Aspirin. When you return by air try to move a lot.

    Best wishes

    Kerstin

  • Myself, my son, and my daughter where support support anti dvd stockings on any flight we take - a simple thing to purchase and well worth the effort of putting on. Mary F x

You may also like...